advertisement
Question
Posted by: Kay | 2007/04/18

Migraines and the pill

I have been on the pill since 1998 and have always suffered migraines. recently i took a break for 12 weeks as I had been suffering bad migraines exp the week before my period. The twelve weeks were wonderful and headach free. i went back on the pill 4 days ago and had another migraine today. i am certain the migraines are related to the pill. please answer the following:
1. i am on mirelle, is this still the lowest dose pill availible
2. should i stick out the migraines and stay on the pill (this is my contraceptive method), or is the pill dangerous for me, i have heard that it can cause stroke in migraine sufferers
3. if i go off the pill i am extremely irregular, if i wait long enough for my body to adjust will i regulate?
4. do you think the injection would be better for me or perhaps the progesterone only pill.
thank you!

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

1. Mirelle is the lowest dose pill available.
2. You are right that the Pill should not beused if you have migraines with an aura. If you do not have an aura, itis probably still preferable to find a different method of contraception.
3. Periods can be irregular for 3 months after stopping the Pill. Thereafter they should regulate unless there is an underlying problem.
4. The injectable is certainly an alternative. The progesterone only pill is not as safe as the injectable and tends to cause irregular periods. The IUCD would be better.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Kay | 2007/04/20

thank you!

Reply to Kay

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement